Paraphenylene Diamine Hair Dye Poisoning: An Uncommon Cause of Rhabdomyolysis


Elevli M., Civilibal M., Ersoy O., Demirkol D., Gedik A. H.

INDIAN JOURNAL OF PEDIATRICS, vol.81, no.7, pp.709-711, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 81 Issue: 7
  • Publication Date: 2014
  • Doi Number: 10.1007/s12098-013-1074-z
  • Title of Journal : INDIAN JOURNAL OF PEDIATRICS
  • Page Numbers: pp.709-711

Abstract

Paraphenylene daimine (PPD) is a kind of aromatic amine that is widely used in several industrial products. Women also use PPD added to henna (Lawasonia alba) as a hair dye. Though rare in Western countries, PPD poisoning is quite common in East Africa, India and Middle Eastern countries because it is a traditional product at these countries. Different pathologies were described as caused by PPD ingestion including angioedema of head and neck, rhabdomyolysis, and acute renal failure. The authors report a case of systemic poisoning with PPD that lead to angioedema resulting in tracheostomy and rhabdomyolysis.